Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 42, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jun 11, 1997, 2:22 PM CDT for Clark County, Wisconsin. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 1997, 2:22 PM CDT (19:22 UTC)
- Expired
- Jun 11, 1997, 3:25 PM CDT
- In force
- 63 min
- Issued by
- NWS La Crosse, WI
- Area
- Whole counties
County Clark County, WI
The radar
The La Crosse radar (KARX), 111 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 2:30 PM CDT | Hail 1 | Owen, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.4 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 11 J/kg
- Mixed-layer CIN
- -208 J/kg
- Mixed-layer LCL
- 1676 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
326
WUUS1 KLSE 111923 RRA
SVRLSE
WIC019-112025-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
222 PM CDT WED JUN 11 1997
* SEVERE THUNDERSTORM WARNING FOR
NORTHERN CLARK COUNTY - CENTRAL WISCONSIN
* UNTIL 325 PM CDT
* SOME LOCATIONS AFFECTED
CURTISS
LONGWOOD
OWEN
WITHEE
* AT 220 PM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 45 MILES WEST OF WAUSAU. THE STORM WAS MOVING
WEST AT 10 MPH.
* THE STORM WILL BE NEAR OWEN BY 225 PM.
THE MAIN THREAT FROM THIS STORM IS LARGE HAIL. DO NOT GO OUTDOORS.
NELSON/RACYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 1:56 PM CDT, 26 minutes earlier.
Area forecast discussion, Jun 11, 1:56 PM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 155 PM CDT WED JUN 11 1997 EVENING THUNDERSTORMS ARE THE MAIN CONCERN OF THE NIGHT. WATER VAPOR IMAGERY SHOWS UPPER LEVEL CIRCULATION CENTERED OVER WEST CENTRAL WISCONSIN. AT 1830Z VISIBLE SATELLITE IMAGERY AND KARX RADAR BOTH GIVE A POSITION OF MAIN CIRCULATION AROUND LSE. KARX RADAR HAS PULSE TYPE THUNDERSTORMS DEVELOPING AROUND PERIPHERY OF THE CIRCULATION. MODIFYING SOUNDINGS WITH CURRENT SURFACE CONDITIONS YIELD CAPES OF 1500 TO 2500 J/KG ACROSS THE FORECAST AREA. 12Z ETA/NGM FORECAST SOUNDINGS MODIFIED WITH ACTUAL CONDITIONS KEEP MODERATE VALUES OF CAPE AROUND 2000 J/KG THROUGH 00Z AND DIMINISHING TO 300 J/KG OR LESS BY 06Z. TIME HEIGHT CROSS SECTIONS OF RELATIVE HUMIDITY SHOW VALUES GREATER THAN 70 PERCENT BETWEEN 900 AND 750 MB THROUGH 12Z. SHOWERS AND THUNDERSTORMS SHOULD LINGER INTO THE EVENING HOURS BUT SHOULD DISSIPATE QUICKLY WITH THE LOSS OF DAYTIME tHEATING. LOW LEVEL MOISTURE SHOULD HELP TO SUPPORT PARTLY CLOUDY SKIES THROUGH THE NIGHT. NGM MOS MINIMUM TEMPERATURES HAVE BEEN ON TRACK LAST SEVERAL MORNINGS AND LOOK GOOD ONCE AGAIN. NELSON
Nearby
Severe Thunderstorm Warnings in Wisconsin, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.